Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 304, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 11, 2012, 3:54 PM CST for Cass County, Harrison County, Marion County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2012, 3:54 PM CST (21:54 UTC)
- Expired
- Nov 11, 2012, 4:45 PM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cass County, TX, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 60 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 4:15 PM CST | TSTM WND DMG | Jefferson, TX | POWERLINES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 12:53 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -571 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WUUS54 KSHV 112154 SVRSHV TXC067-203-315-112245- /O.NEW.KSHV.SV.W.0304.121111T2154Z-121111T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 354 PM CST SUN NOV 11 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CASS COUNTY IN NORTHEAST TEXAS... NORTH CENTRAL HARRISON COUNTY IN NORTHEAST TEXAS... MARION COUNTY IN NORTHEAST TEXAS... * UNTIL 445 PM CST * AT 353 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BEREA...OR 8 MILES WEST SOUTHWEST OF JEFFERSON...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEFFERSON...LODI...SMITHLAND...KILDARE...BIVINS AND MCLEOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3310 9404 3273 9404 3265 9448 3281 9459 TIME...MOT...LOC 2153Z 238DEG 30KT 3275 9444 $$ 15
1 follow-up statement
720 WWUS54 KSHV 112244 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 444 PM CST SUN NOV 11 2012 TXC067-203-315-112252- /O.EXP.KSHV.SV.W.0304.000000T0000Z-121111T2245Z/ HARRISON TX-MARION TX-CASS TX- 444 PM CST SUN NOV 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CASS...MARION AND HARRISON COUNTIES WILL EXPIRE AT 445 PM CST... THE SEVERE THUNDERSTORM THAT DOWNED POWER LINES IN JEFFERSON HAS EXITED THE AREA INTO SOUTHERN MILLER COUNTY ARKANSAS AND NORTHERN CADDO PARISH LOUISIANA. HOWEVER...ANOTHER SEVERE THUNDERSTORM WILL MOVE NORTHEAST ACROSS SOUTHERN MARION COUNTY AND NORTHERN HARRISON COUNTY DURING THE NEXT 15 MINUTES. THIS STORM WILL PRODUCE DAMAGING WINDS TO 60 MPH. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 5 PM FOR THIS STORM. LAT...LON 3310 9404 3273 9404 3265 9448 3281 9459 TIME...MOT...LOC 2242Z 238DEG 30KT 3297 9403 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:45 PM CST, 9 minutes earlier.
Area forecast discussion, Nov 11, 3:45 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST SUN NOV 11 2012
.DISCUSSION...
COLD FRONT NOW ALONG A LINE FROM DE QUEEN AR...TO MOUNT PLEASANT
TX...TO MINEOLA TX. CONVECTION HAS BEEN SLOW TO ORGANIZE...BUT
RADAR TRENDS HAVE SHOWN A GENERAL MOVE TOWARDS MORE ORGANIZATION.
THE FRONT AND ITS LINE OF CONVECTION ARE EXPECTED TO CONTINUE AN
EWD TREK TONIGHT...WITH MOST PRECIP EXITING THE REGION BY SUNRISE.
THE SEVERE THREAT IS EXPECTED TO REMAIN THROUGH THE DAYLIGHT
HOURS...BUT BEGIN DIMINISHING AS THE LINE MOVES INTO N CENTRAL
LA/S CENTRAL AR. WILL LIKELY BE CLEARING SOME OF THE COUNTIES OUT
OF THE TORNADO WATCH BEFORE SENDING THE AFTERNOON PACKAGE...AS THE
FRONT HAS MOVED THROUGH A GOOD PORTION OF NE TX/SE OK/SW AR. ALSO
LAKE WIND ADVISORY SLATED TO EXPIRE AT 4 PM WILL BE ALLOWED TO DO
SO...ALTHOUGH WE MAY CONTINUE TO SEE A FEW ISOLD GUSTS.
1032 SFC HIGH FCST TO SETTLE IN OVER THE REGION ON MONDAY...
WHICH WILL LIKELY LEAD TO US SEEING THE COLDEST MORNING OF THE
SEASON ON TUESDAY. A FREEZE WARNING MAY BE NEEDED FOR PORTIONS OF
THE AREA THAT HAVE NOT YET SEEN FREEZING TEMPERATURES. WILL HOLD
OFF FOR NOW...AND RE-EVALUATE NEXT PACKAGE ISSUANCE. A WEAK UPPER
TROF IS FCST TO MOVE ACROSS THE PLAINS LATE TUESDAY/EARLY
WEDNESDAY...LIKELY ONLY BRINGING SOME SCT CI ALONG WITH IT. SFC
HIGH PRESSURE TO REINFORCE ITSELF IN THE WAKE OF THE TROF...
CONTINUING TO KEEP OUR TEMPS BELOW SEASONAL NORMALS THROUGH THE
WORK WEEK.
NEAR-ZONAL FLOW ALOFT AND SFC LOW PRESSURE RETURNING TO THE PLAINS
WILL HELP OUR TEMPS TO REACH BACK TO NEAR NORMAL FOR THE WEEKEND...
WITH THE POSSIBILITY FOR SOME RAIN COMING BACK FOR THE LATTER HALF
OF THE WEEKEND. /12/
&&
.AVIATION...
A PRE FRONTAL TROUGH WITH NUMEROUS THUNDERSTORMS IS BEING OVERTAKEN
BY THE ADVANCING COLD FRONT AND STRETCHES FROM KHOT...TO KTXK...TO
KGGG. STRONGEST STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR
ISLTD TORNADOES AND AT THE LEAST...LOCALLY HEAVY RAINFALL WILL BE
AFFECTING MANY TERMINALS. THE COLD FRONT IS EXPECTED TO RAPIDLY MOVE
ACROSS THE CWA AND SHOULD BE EAST OF ALL TAF SITES BY 12/06Z. PRECIP
AND CLOUD COVER WILL GRADUALLY DECREASE FROM W TO E IN THE WAKE OF
THE FRONT AS NWLY WINDS BRING A COLD AND DRY AIR MASS INTO THE AREA.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 48 62 36 64 37 / 60 10 0 0 0
MLU 53 61 35 61 35 / 90 20 0 0 0
DEQ 35 59 26 60 31 / 40 10 0 0 0
TXK 40 60 34 61 36 / 50 10 0 0 0
ELD 44 58 31 60 34 / 90 10 0 0 0
TYR 39 61 35 62 38 / 40 10 0 0 0
GGG 42 62 33 63 35 / 40 10 0 0 0
LFK 48 66 35 64 37 / 70 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/24Hazardous weather outlook, Nov 11, 11:52 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CST SUN NOV 11 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1152 AM CST SUN NOV 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL BRING WIDESPREAD THUNDERSTORMS TO THE FOUR STATE REGION TODAY AND THIS EVENING...SOME OF WHICH MAY BE SEVERE. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS...WHICH WILL OCCUR WITH STORMS ALONG AND JUST AHEAD OF THE FRONT. HOWEVER...WITH MODERATE INSTABILITY ACROSS THE REGION THIS AFTERNOON INTO THE EARLY EVENING...ALONG WITH AMPLE DEEP LAYER SHEAR...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY FOR THE AFTERNOON INTO THE EARLY EVENING. 12
In the hours before
Special weather statement, Nov 11, 1:17 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 PM CST SUN NOV 11 2012
ARZ050-051-059>061-070-071-TXZ097-111-112-112015-
BOWIE-CASS-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE
RIVER-MILLER-MORRIS-NEVADA-SEVIER-
117 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER...NEVADA
AND SEVIER...
IN NORTHEAST TEXAS...
MORRIS...CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ASHDOWN...BEN LOMOND...BLEVINS...CENTER POINT...
CORINTH...EMMET...FOREMAN...FULTON...GARLAND...GENOA...HOPE...
LOCKESBURG...MANDEVILLE...MINERAL SPRINGS...NASHVILLE...OGDEN...
PERRYTOWN...PRESCOTT...RICHMOND...SARATOGA...TEXARKANA...
TOLLETTE...WASHINGTON...WILTON...HOOKS...MAUD...NAPLES...NASH...
NEW BOSTON...OMAHA...REDWATER...SIMMS AND WAKE VILLAGE...
AT 116 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOCKESBURG
TO NAPLES...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF HORATIO
TO 10 MILES SOUTHWEST OF SIMMS...MOVING EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
24Special weather statement, Nov 11, 2:05 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST SUN NOV 11 2012
TXZ124-125-136-137-112045-
GREGG-SMITH-UPSHUR-WOOD-
205 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...SMITH...UPSHUR AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...HAWKINS...KILGORE...LIBERTY CITY AND TYLER...
AT 202 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TYLER...MOVING NORTHEAST AT 45
MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
20Special weather statement, Nov 11, 2:15 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CST SUN NOV 11 2012
ARZ051-059>061-070-TXZ097-112115-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-NEVADA-
215 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER AND NEVADA...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...EMMET...FULTON...HOPE...OGDEN...PERRYTOWN...
PRESCOTT...SARATOGA...TOLLETTE AND WASHINGTON...
AT 211 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF DAISY TO ASHDOWN...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF MURFREESBORO TO ASHDOWN...MOVING NORTHEAST AT 50
MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
24Local storm report, Nov 11, 2:25 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST SUN NOV 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG NASHVILLE 33.94N 93.85W
11/11/2012 HOWARD AR LAW ENFORCEMENT
LIMBS DOWN AROUND CITY
&&
25Special weather statement, Nov 11, 2:43 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST SUN NOV 11 2012
TXZ125-126-137-138-112130-
GREGG-HARRISON-MARION-UPSHUR-
243 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...MARION AND UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
BEREA...CLARKSVILLE CITY...DIANA...EAST MOUNTAIN...GLADEWATER...
HARLETON...JEFFERSON...LONGVIEW...ORE CITY...WEST MOUNTAIN AND
WHITE OAK...
AT 243 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GLADEWATER...MOVING NORTHEAST AT
45 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15Local storm report, Nov 11, 3:08 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CST SUN NOV 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 ESE GILMER 32.70N 94.87W
11/11/2012 UPSHUR TX PUBLIC
LARGE TREE DOWN ON FM 1650
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:38 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
| Nov 11, 4:23 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.